Large Deviations for Random Matrix Ensembles in Mesoscopic Physics

P. Eichelsbacher, M. Stolz

2008, v.14, Issue 2, 207-232


In his seminal 1962 paper on the "threefold way", Freeman Dyson classified the spaces of matrices that support the random matrix ensembles deemed relevant from the point of view of classical quantum mechanics. Recently, Heinzner, Huckleberry and Zirnbauer have obtained a similar classification based on less restrictive assumptions, thus taking care of the needs of modern mesoscopic physics. Their list is in one-to-one correspondence with the infinite families of Riemannian symmetric spaces as classified by Cartan. The present paper develops the corresponding random matrix theories, with a special emphasis on large deviation principles.

Keywords: random matrices,symmetric spaces,large deviations


Please log in or register to leave a comment

There are no comments yet